Hail, Moore
- When
- May 30, 4:00 PM CST
- Where
- Moore County, 5 mi W of Dumas
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.850, -102.050
and very heavy rainfall which resulted in flash flooding moved across the central and eastern Texas panhandle during the early evening hours. No damage or injuries were reported from the severe weather.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms producing large hail...high winds...and very heavy rainfall which resulted in flash flooding moved across the central and eastern Texas panhandle during the early evening hours. No damage or injuries were reported from the severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 30, 2:15 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT TUE MAY 30 2006 .DISCUSSION...COMPLICATED FORECAST PACKAGE TODAY...MAINLY FOCUSING ON THE SHORT-TERM. COLD FRONT HAS STALLED ACROSS THE NORTHWEST THIRD OF THE CWA...WITH THUNDERSTORMS INITIATING ALONG THE BOUNDARY OVER THE PAST HALF HOUR. SPC HAS ISSUED SVR WATCH THROUGH THE EVENING HOURS ALL ZONES MINUS THE FAR NORTHWEST BEHIND THE FRONT WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS...BUT CANNOT RULE OUT ISOLATED TORNADO POTENTIAL EITHER. SEE THE HWOAMA FOR ADDITIONAL DETAILS. HAVE RAISED POPS AREAWIDE OVERNIGHT AS STRONGER SHORTWAVE MOVES AROUND THE BASE OF THE MAIN TROF. EXPECT SOME TYPE OF MCS TO DEVELOP AHEAD OF THIS FEATURE MOVING EAST OVERNIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS POSSIBLE AGAIN TOMORROW ALTHOUGH I AM NOT TOO EXCITED ABOUT THE PROSPECTS OF GOOD AREAL COVERAGE. BETTER CHANCE CONTINUES FOR WEDNESDAY NIGHT AS THE TROF EJECTS TO THE EAST AND MOVES ACROSS THE CENTRAL PLAINS. A FEW SHOWERS MAY LINGER INTO EARLY THURSDAY...BUT EXPECT THESE TO BE GONE BY DAYBREAK. GENERALLY FOLLOWED THE TRENDS OF THE MAV TEMP FORECAST FOR TODAY AND TOMORROW...BUT HAVE ADDED A DEGREE OR TWO FOR MOST LOCATIONS. AS THE TROF MOVES EAST...A STRONG MID/UPPER-LEVEL RIDGE WILL BUILD INTO THE SOUTHWEST. THIS SHOULD ESSENTIALLY END ALL PRECIP CHANCES FOR THE REMAINDER OF THE PACKAGE. HAVE GONE WITH A DRY FORECAST BEGINNING THURSDAY WITH TEMPS QUICKLY CLIMBING BACK INTO THE 90S ACROSS THE PANHANDLES. CANNOT RULE OUT A THUNDERSTORM MOVING INTO THE WEST CWA FRIDAY EVENING BUT WILL NOT MENTION AT THIS TIME. IN GENERAL...FOR THE EXTENDED PERIODS...HAVE GONE ABOVE THE MEX GUIDANCE TEMPS AND BELOW THE GUIDANCE POPS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 59 80 60 83 / 50 20 20 10 BEAVER OK 61 81 59 85 / 70 30 30 10 BOISE CITY OK 54 77 57 84 / 40 20 20 10 BORGER TX 63 82 62 87 / 60 30 20 10 BOYS RANCH TX 60 84 61 87 / 50 20 20 10 CANYON TX 59 80 59 85 / 50 20 20 10 CLARENDON TX 63 81 60 85 / 60 30 20 10 DALHART TX 58 80 58 86 / 50 20 20 10 GUYMON OK 59 80 61 85 / 60 30 30 10 HEREFORD TX 58 82 58 87 / 50 20 20 10 LIPSCOMB TX 61 80 59 84 / 70 30 30 10 PAMPA TX 62 80 61 83 / 70 30 30 10 SHAMROCK TX 63 83 60 86 / 70 30 30 10 WELLINGTON TX 65 83 62 87 / 70 30 30 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && JOHNSON
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 210 PM CDT TUE MAY 30 2006 OKZ001>003-TXZ001>020-311100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 210 PM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM FOR ALL BUT THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE. A FRONTAL BOUNDARY STRADDLING THE AREA WILL COMBINE WITH A MOIST AIRMASS TO PROVIDE FOCUS FOR THUNDERSTORM FORMATION THROUGH TONIGHT. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN THE VICINITY OF THE FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT AS A MOIST AIRMASS REMAINS IN PLACE. SOME STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT TUE MAY 30 2006 TXZ016-302100- DEAF SMITH TX- 334 PM CDT TUE MAY 30 2006 ...STRONG THUNDERSTORM IN DEAF SMITH COUNTY... A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF SIMMS AT 334 PM CDT...MOVING EAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT TUE MAY 30 2006 TXZ009-302115- ROBERTS TX- 339 PM CDT TUE MAY 30 2006 ...STRONG THUNDERSTORM IN ROBERTS COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL ROBERTS COUNTY AT 339 PM CDT...MOVING NORTHEAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT TUE MAY 30 2006 TXZ013-302200- CARSON TX- 413 PM CDT TUE MAY 30 2006 ...STRONG THUNDERSTORM IN CARSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF WHITE DEER AT 413 PM CDT...MOVING NORTHEAST AT 10 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHWESTERN ROBERTS COUNTY AND WILL ALSO MOVE NORTHEAST AT 10 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CARSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 421 PM CDT TUE MAY 30 2006 TXZ007-302200- MOORE TX- 421 PM CDT TUE MAY 30 2006 ...STRONG THUNDERSTORM IN MOORE COUNTY... A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF FOUR WAY AT 421 PM CDT...MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 438 PM CDT TUE MAY 30 2006 TXZ008-302230- HUTCHINSON TX- 438 PM CDT TUE MAY 30 2006 ...STRONG THUNDERSTORMS IN NORTHEAST HUTCHINSON COUNTY... STRONG THUNDERSTORMS WERE LOCATED 13 MILES EAST OF PRINGLE AT 438 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAINFALL...ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HUTCHINSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT TUE MAY 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 W DUMAS 35.86N 102.05W
05/30/2006 E0.88 INCH MOORE TX EMERGENCY MNGR
&&
SPThe Amarillo radar (KAMA), 75 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
14 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
U.S. Highway 60 closed due to high water between Pantex and Panhandle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505599, 5505600, 5505601, 5505602, 5505603, 5505661, 5505662, 5505663, 5505664, 5505665, 5505666, 5505667, 5505668, 5505669, 5505670, 5505598, 5505671.